Alert archive / Wisconsin / High Wind Warnings in 2026
High Wind Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this high wind warning at Mar 12, 2026, 12:57 PM CDT for 20 counties in Wisconsin. It took effect at Mar 12, 2026, 10:00 PM CDT. It was in force for 18 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 12, 2026, 12:57 PM CDT (17:57 UTC)
- In effect from
- Mar 12, 2026, 10:00 PM CDT
- Expired
- Mar 13, 2026, 4:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 8:00 AM CDT | NON-TSTM WND DMG | 2 Ssw Shorewood Hills, WI | Delayed report of a tree on a home with damage on the 5300 block of Milward Dr. |
| Mar 13, 12:15 PM CDT | NON-TSTM WND DMG | 5 N Watertown, WI | Delayed report of a snapped large pine tree. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.0 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
286 WWUS73 KMKX 121757 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1257 PM CDT Thu Mar 12 2026 WIZ046-047-051-052-056>060-062>072-130200- /O.UPG.KMKX.WI.Y.0003.260313T0500Z-260313T2300Z/ /O.NEW.KMKX.HW.W.0001.260313T0900Z-260313T2100Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Barneveld, Berlin, Montello, Sheboygan Falls, Brookfield, Cedarburg, Baraboo, Muskego, Westfield, Shullsburg, Germantown, Plymouth, Blanchardville, Racine, Waupun, Lodi, Brodhead, Columbus, Monroe, East Troy, Watertown, Belmont, Hartford, Lake Geneva, Madison, Oostburg, Menomonee Falls, Beloit, Mequon, Delavan, Benton, Elkhorn, Endeavor, Mayville, Jefferson, New Berlin, Grafton, Markesan, Lake Wisconsin, Oxford, Howards Grove, Reedsburg, Beaver Dam, Mineral Point, Darlington, Princeton, Waukesha, Prairie Du Sac, Whitewater, Kenosha, Janesville, Neshkoro, Fond Du Lac, West Bend, Milwaukee, Sauk City, Dodgeville, Argyle, Fort Atkinson, and Portage 1257 PM CDT Thu Mar 12 2026 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM CDT FRIDAY... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of east central, south central, and southeast Wisconsin. * WHEN...From 4 AM to 4 PM CDT Friday. * IMPACTS...Damaging winds can blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid windows during the windstorm. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ SHEPPARD
4 follow-up statements
341 WWUS73 KMKX 130105 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 805 PM CDT Thu Mar 12 2026 WIZ046-047-051-052-056>060-062>072-130915- /O.EXT.KMKX.HW.W.0001.260313T0300Z-260313T2100Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Reedsburg, Fond Du Lac, Barneveld, Brookfield, Mineral Point, Montello, Sheboygan Falls, Columbus, Waupun, Oxford, Waukesha, Neshkoro, Mayville, Endeavor, Darlington, Blanchardville, Plymouth, Berlin, Benton, Muskego, Belmont, Princeton, Oostburg, Elkhorn, Portage, Janesville, Delavan, Westfield, Menomonee Falls, Whitewater, Markesan, Lake Wisconsin, Racine, Cedarburg, New Berlin, Grafton, Shullsburg, Beaver Dam, Jefferson, East Troy, Argyle, Fort Atkinson, Madison, Howards Grove, Watertown, Milwaukee, Lake Geneva, Kenosha, Prairie Du Sac, Beloit, Monroe, Brodhead, Lodi, Baraboo, Hartford, Germantown, West Bend, Sauk City, Mequon, and Dodgeville 805 PM CDT Thu Mar 12 2026 ...HIGH WIND WARNING NOW IN EFFECT FROM 10 PM TONIGHT UNTIL 4 PM CDT FRIDAY... * WHAT...Initially, south winds 20 to 30 mph with gusts up to 60 mph expected, particularly within precipitation. Then, west winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Portions of east central, south central, and southeast Wisconsin. * WHEN...10 PM Tonight Until 4 PM CDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The primary reason for moving the High Wind Warning up in time was to cover the potential for high end winds within the expected precipitation tonight. It is uncertain but the risk is high enough that it should be addressed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KUROSKI
763 WWUS73 KMKX 130455 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1155 PM CDT Thu Mar 12 2026 WIZ046-047-051-052-056>060-062>072-131300- /O.CON.KMKX.HW.W.0001.000000T0000Z-260313T2100Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Reedsburg, Fond Du Lac, Barneveld, Brookfield, Mineral Point, Montello, Sheboygan Falls, Columbus, Waupun, Oxford, Waukesha, Neshkoro, Mayville, Endeavor, Darlington, Blanchardville, Plymouth, Berlin, Benton, Muskego, Belmont, Princeton, Oostburg, Elkhorn, Portage, Janesville, Delavan, Westfield, Menomonee Falls, Whitewater, Markesan, Lake Wisconsin, Racine, Cedarburg, New Berlin, Grafton, Shullsburg, Beaver Dam, Jefferson, East Troy, Argyle, Fort Atkinson, Madison, Howards Grove, Watertown, Milwaukee, Lake Geneva, Kenosha, Prairie Du Sac, Beloit, Monroe, Brodhead, Lodi, Baraboo, Hartford, Germantown, West Bend, Sauk City, Mequon, and Dodgeville 1155 PM CDT Thu Mar 12 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY... * WHAT...Initially, south winds 20 to 30 mph with gusts up to 60 mph expected, particularly within precipitation. Then, west winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Portions of east central, south central, and southeast Wisconsin. * WHEN...Until 4 PM CDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The primary reason for moving the High Wind Warning up in time was to cover the potential for high end winds within the expected precipitation tonight. It is uncertain but the risk is high enough that it should be addressed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KUROSKI
257 WWUS73 KMKX 131201 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 701 AM CDT Fri Mar 13 2026 WIZ046-047-051-052-056>060-062>072-132015- /O.CON.KMKX.HW.W.0001.000000T0000Z-260313T2100Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Columbus, Janesville, Prairie Du Sac, Whitewater, Belmont, Racine, Mayville, East Troy, New Berlin, West Bend, Dodgeville, Portage, Blanchardville, Madison, Sauk City, Brookfield, Endeavor, Waupun, Monroe, Benton, Montello, Sheboygan Falls, Menomonee Falls, Markesan, Reedsburg, Neshkoro, Brodhead, Delavan, Oostburg, Berlin, Cedarburg, Shullsburg, Mineral Point, Darlington, Muskego, Grafton, Barneveld, Oxford, Princeton, Argyle, Beloit, Lake Geneva, Waukesha, Elkhorn, Mequon, Lake Wisconsin, Hartford, Fond Du Lac, Watertown, Germantown, Plymouth, Jefferson, Kenosha, Lodi, Milwaukee, Westfield, Baraboo, Fort Atkinson, Beaver Dam, and Howards Grove 701 AM CDT Fri Mar 13 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Portions of east central, south central, and southeast Wisconsin. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAGNER
038 WWUS73 KMKX 132038 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 338 PM CDT Fri Mar 13 2026 WIZ051-052-058>060-064>066-069>072-140000- /O.EXP.KMKX.HW.W.0001.000000T0000Z-260313T2100Z/ /O.NEW.KMKX.WI.Y.0004.260313T2038Z-260314T0000Z/ Fond du Lac-Sheboygan-Dodge-Washington-Ozaukee-Jefferson-Waukesha- Milwaukee-Rock-Walworth-Racine-Kenosha- Including the cities of Hartford, Waupun, Cedarburg, Brookfield, Fond Du Lac, Milwaukee, Beloit, West Bend, Racine, Plymouth, Kenosha, Muskego, Germantown, Menomonee Falls, Mequon, New Berlin, Howards Grove, Jefferson, Elkhorn, Mayville, Lake Geneva, Beaver Dam, Watertown, Fort Atkinson, Janesville, Delavan, Whitewater, Waukesha, Sheboygan Falls, Oostburg, East Troy, and Grafton 338 PM CDT Fri Mar 13 2026 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east central, south central, and southeast Wisconsin. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ046-047-056-057-062-063-067-068-132145- /O.EXP.KMKX.HW.W.0001.000000T0000Z-260313T2100Z/ Marquette-Green Lake-Sauk-Columbia-Iowa-Dane-Lafayette-Green- Including the cities of Sauk City, Prairie Du Sac, Columbus, Mineral Point, Neshkoro, Dodgeville, Shullsburg, Monroe, Westfield, Reedsburg, Madison, Lodi, Darlington, Markesan, Endeavor, Portage, Barneveld, Lake Wisconsin, Montello, Princeton, Benton, Argyle, Baraboo, Brodhead, Oxford, Belmont, Blanchardville, and Berlin 338 PM CDT Fri Mar 13 2026 ...HIGH WIND WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... Winds have dropped below 58 mph over the area, and the High Wind Warning will be allowed to expire. $$ CMILLER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this high wind warning went out at Mar 12, 6:38 AM CDT, 6 hours 19 minutes earlier. Its key messages:
- Widespread rain expected tonight. Some rain-snow mix is possible across the far north, with any accumulation remaining light (half inch or less). Snow showers along the front possible and even some post frontal freezing drizzle Friday morning.
- A Wind Advisory is in effect late tonight through Friday afternoon for wind gusts of 45 to 50 mph.
- Confidence is increasing for significant accumulating snow and blowing snow Saturday night through Sunday night. Where exactly the heaviest snow will fall remains uncertain. Pay close attention to the forecast if planning to travel during this time frame.
- Accumulating sleet/freezing rain will be possible for parts of southern WI during this event as well.
Area forecast discussion, Mar 12, 6:38 AM CDT, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
638 AM CDT Thu Mar 12 2026
.KEY MESSAGES...
- Widespread rain expected tonight. Some rain-snow mix is
possible across the far north, with any accumulation remaining
light (half inch or less). Snow showers along the front
possible and even some post frontal freezing drizzle Friday
morning.
- A Wind Advisory is in effect late tonight through Friday
afternoon for wind gusts of 45 to 50 mph.
- Confidence is increasing for significant accumulating snow and
blowing snow Saturday night through Sunday night. Where
exactly the heaviest snow will fall remains uncertain. Pay
close attention to the forecast if planning to travel during
this time frame.
- Accumulating sleet/freezing rain will be possible for parts of
southern WI during this event as well.
&&
.UPDATE...
Issued 638 AM CDT Thu Mar 12 2026
The snow showers that had developed earlier in conjunction with
a shortwave trough and steep mid level lapse rates have since
dissipated. Sunshine and relatively light winds are expected
into the early afternoon as a sfc ridge shifts across the
region. Clouds will then increase mid to late afternoon with the
onset of mid level warm advection. High temps are expected to
reach lower to middle 40s today. The forecast is still on track
tonight for rain and snow and increasing winds.
Gehring
&&
.SHORT TERM...
Issued 1159 PM CDT Wed Mar 11 2026
Today through Friday:
Conditions have quieted across the area with clear skies
expected for most of tonight with high pressure largely
dominating the region. A brief, transitory period of light
snow/flurries cannot be ruled out late tonight given some
midlevel moisture in the DGZ and some weak omega (perhaps from
mild WAA). But the drier air in the low levels likely prevent
much if anything from reaching the ground. Otherwise quiet
weather is expected through rest of tonight.
Thursday will start fairly quiet as a upper low and
corresponding surface low from the north central US will dig
and strengthen into the Great Lakes region toward the late
afternoon/early evening hours. Generally models have come into
line on this event with models suggestive that this event will
really wrap up and strengthen as it slides through northern WI.
The track and strength of the system has largely led to system
to trend toward a largely rain event for southern WI. Strong
southerly LLJ (upwards of 80 kts) with bring strong WAA in
addition to the PVA from the upper low. This should allow for
some rain primarily ahead of the front during the evening and
overnight hours. Earlier rain likelihood (60+%) will be largely
restricted toward central WI where the better forcing near the
surface low exists and where the moisture profiles near the
surface are better initially. Further south, chances ahead of
the front are lower (35-55%) given some drier air that may need
to be overcome first.
I should begin the mention that some CAMs are suggestive of some
frontal based snow showers Early Friday morning that may
potentially be fairly heavy. With the strong winds expected,
this situation definitely raises some concern for snow squalls.
While there remains high uncertainty with this, it becomes
something to watch for in models over the next 24 hrs. Then
behind the front we really see CAMs dry things out in the DGZ,
in fact, given cooling temperatures some freezing drizzle cannot
be ruled out behind the front though snow will be possible as
well, particularly further north toward the low where moisture
in the DGZ may persist somewhat. Otherwise precip largely pushes
out by mid morning Friday.
The primary story with this event will likely be the potential
impacts from wind. The strong southerly LLJ will push in
Thursday evening, which will start to increase the concern for
strong winds reaching the surface given that low level sounding
profiles are fairly moist to dry adiabatic. The LLJ will also
get stronger toward the early overnight hours. These factors in
conjunction with the increased precip likelihood has caused
increased concern for Wind Advisory criteria by the mid evening
hours. This particularly true if we see the best precip
potential during the late evening and early overnight periods as
precip loading could be a major factor in whether we end up
seeing those high end winds Thursday night. However, because it
is an overnight period it becomes more difficult to expect winds
to naturally mix down. For now, we have started the Wind
Advisory at midnight with an end time of 6PM, but the start time
could be shifted earlier or later depending on the exact timing
of the precip, the precip loading potential and whether we
should expect much mixing overnight at all. Into the daytime
hours, winds will shift westerly behind the front and with
strong CAA and daytime heating we should expect to mix down
winds aloft with a much higher degree of certainty. Winds will
start to come back down late afternoon as the surface low begins
to push out with weak high pressure moving in.
Kuroski
&&
.LONG TERM...
Issued 1159 PM CDT Wed Mar 11 2026
Friday night through Wednesday:
Friday night winds will continue to decrease with a period of
high pressure at the surface and zonal flow aloft. Into the day
Saturday, a band of midlevel moisture and WAA will slide into
southwest WI and continue north through the day. Initially
limited forcing and dry air may limit precip potential but
gradually WAA will strengthen and begin to bring snow across
southern WI. Into Saturday evening and night 850mb WAA will
increase significantly with LLJ factoring in as well as upper
level PVA. Into Sunday additional concern will come from the
impact of banding and strong Fgen that will play a significant
roll in how this system plays out.
It remains difficult to gauge the level of impact this will have
at this time for southern WI as there are two main uncertainties
and sensitivities that will significantly affect the impact this
has on any individual area. The phasing of this system suggest
there are still uncertainties in track and also, although
related, the location of the freezing line. These two factors
will determine in large part the impact this system has. At this
point we know it is going to snow a lot somewhere and there also
may be significant impacts from sleet and freezing rain
potential, primarily for Saturday night and Sunday. While there
is no current consensus among models at this time there is the
general sense the freezing line will be over southern WI
somewhere with heavy snow potential directly north of that line.
This has certainly increased concern for both heavy snow and
icing impacts. We will continue to monitor changes over the next
48 hours as models being to focus in on the exact where and when
of this event.
Otherwise Monday morning remaining snow on the back end of this
system will push out through the day with weak high pressure
pushing in by Monday evening. Tuesday looks largely dry at this
time but into midweek there are some semblances of a few
features that may bring some activity but uncertainty beyond the
weekend event remains high.
Kuroski
&&
.AVIATION...
Issued 638 AM CDT Thu Mar 12 2026
VFR conditions today into the evening. Very breezy south winds
develop this evening shifting westerly late tnt into Fri AM.
Wind gusts to 40-45 kt expected. Widespread rain mixed with snow
at times, especially toward central WI, will develop this
evening and continue into the overnight. MVFR Cigs and Vsbys
will occur with the rain and snow toward central WI. Widespread
MVFR Cigs will then overspread srn WI Fri AM.
Gehring
&&
.MARINE...
Issued 638 AM CDT Wed Mar 11 2026
High pressure of 30.2 inches approaching from the west will move
across Lake Michigan midday. Thus decreasing northwest winds are
expected this morning then backing southerly into the afternoon as
the high moves away.
Strong low pressure of 29.0 inches is then expected to move
through northern Wisconsin into northern Michigan tonight into
Friday. Increasing southerly winds are expected late this
afternoon and evening ahead of the low. Southerly gales are
expected over the entire lake by late evening then becoming west
northwesterly for Friday. A Gale Warning is now in effect from
late this evening into Friday evening. A few storm force gusts are
also possible.
Winds are expected to ease Friday night into Saturday as high
pressure of 30.3 inches moves in from the northwest. Another
strong low pressure system is likely to move through the region
late in the weekend into early next week, with another round of
gales likely. A colder air mass behind the low may lead to a
round of heavy freezing spray Sunday night into Monday as the
strong winds and higher waves linger.
Gehring
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Advisory...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-
WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-
WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072...midnight
Friday to 6 PM Friday.
LM...Gale Warning...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-
LMZ565-LMZ567-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-LMZ671-
LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-
LMZ876-LMZ878...10 PM Thursday to 10 PM Friday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Mar 12, 6:16 AM CDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 616 AM CDT Thu Mar 12 2026 WIZ046-047-051-052-056>060-062>072-131130- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 616 AM CDT Thu Mar 12 2026 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight A Wind Advisory goes into effect late tonight for southwesterly winds gusts of 45 to 50 mph. A rain and snow mix is expected tonight north of Madison and Milwaukee. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Wind Advisory remains in effect on Friday for westerly wind gusts of 45 to 50 mph. Confidence is increasing for significant accumulating snow and blowing snow Saturday night through Sunday night. Where exactly the heaviest snow will fall remains uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-131130- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 616 AM CDT Thu Mar 12 2026 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight A Gale Warning is in effect tonight. Brisk southerly winds will develop and shift southwesterly. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Gale Warning is in effect for Friday into Friday night. Brisk westerly winds will shift northwesterly Friday afternoon and evening. Gales are likely again Sunday and Monday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-131130- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 616 AM CDT Thu Mar 12 2026 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight A Gale Warning is in effect for all of Lake Michigan tonight. Brisk southerly winds will develop and shift southwesterly. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Gale Warning is in effect for Friday into Friday night. Brisk westerly winds will shift northwesterly Friday afternoon and evening. A few gusts to storm force are possible. Gales are likely again Sunday and Monday. Heavy freezing spray is likely. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 9:13 PM CDT | Wind Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 16 hr |
| Mar 12, 3:00 AM CDT | Gale Warning | MKX | 46 hr | |
| Mar 12, 9:35 AM CDT | Storm Warning | MKX | 34 hr | |
| Mar 12, 2:24 PM CDT | Winter Storm Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 57 hr |
Nearby
High Wind Warnings in Wisconsin, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.